MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. TRACH VENT HEAT & MOISTURE EXCHANGER; Circuit, breathing (w connector, adaptor, y piece)

TELEFLEX MEDICAL SDN. BHD. TRACH VENT HEAT & MOISTURE EXCHANGER; Circuit, breathing (w connector, adaptor, y piece)
Model Number IPN044418
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Codes Pain (1994); Low Oxygen Saturation (2477)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The report states that the "incident occurred in the resuscitation room on (b)(6) 2022.The connection of the track-vent on the cannula is difficult, the gauges do not match.This makes the procedure painful for the patient.[the clinicians] observed during coughing efforts that the track-vent disconnected from the cannula which led to episodes of desaturation in the patient." further information states that "the medical intervention was to give [oxygen] back to the patient and monitor." the patient status is reported as "fine.".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).Four pieces of representative sample were received.The samples were closely examined by visual inspection.Complaint reported that the tracheostomy tube does not fit into the teleflex trach-vent ref 41312.It's too difficult to attach without injuring the patient.Based on the returned samples provided, 15mm plug gauge test was conducted on the connector of the samples.The connector side is in specification.In current manufacturing procedure, iqc department will conduct sampling gauge test before release the part item to production.In production, 100% visual inspection at assembly area is conducted.Thus, any ineffective products will be culled out during this process.Therefore, it is very unlikely condition at the manufacturing area that the product having defect to be released for shipment.The incident may have happened due to the defect on tracheostomy tube.Further study could not be conducted since the tracheostomy tube did not return for investigation.Complaint reported that tracheostomy tube does not fit into the teleflex trach-vent ref 41312.But as per gauge test conducted on returned samples, the connector met the specification.Hence, this complaint could not be confirmed.
 
Event or Problem Description
The report states that the "incident occurred in the resuscitation room on (b)(6) 2022.The connection of the track-vent on the cannula is difficult, the gauges do not match.This makes the procedure painful for the patient.[the clinicians] observed during coughing efforts that the track-vent disconnected from the cannula which led to episodes of desaturation in the patient".Further information states that "the medical intervention was to give [oxygen] back to the patient and monitor".The patient status is reported as "fine".

Brand Name
TRACH VENT HEAT & MOISTURE EXCHANGER
Common Device Name
Circuit, breathing (w connector, adaptor, y piece)
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15691344
Report Number8040412-2022-00310
Device Sequence Number20678788
Product Code CAI
UDI-Device Identifier04026704348176
UDI-Public04026704348176
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN044418
Device Catalogue Number41312
Device Lot NumberKMZ21M0669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown